Acne and Accutane archives

Accutane

Posted by Brett on January 18, 1999 at 23:38:17:

Can you drink alcohol when taking accutane. Also, can I continue taking creatine monohydrate and lifting weights.



Follow Ups:


Re: Accutane

Posted by Walt Stoll on January 19, 1999 at 17:31:20:

In Reply to: Accutane posted by Brett on January 18, 1999 at 23:38:17:

Hi, Brett.

The answer to your questions are on the package insert that was supposed to come with your prescription. Anything not covered there you have to ask the prescribing doc since it is s/he who did the complete history, physical and laboratory workup that is supposed to be done before the drug is prescribed and only s/he would know the answers as applied to YOUR individual case.

Walt




Follow Ups:


Re: Accutane

Posted by Cathy Wood on January 26, 1999 at 20:42:02:

In Reply to: Re: Accutane posted by Walt Stoll on January 19, 1999 at 17:31:20:

I am 44 (female) and still have cystic acne which began at age 13. I have taken Accutane courses several times since 1982 and had difficulty tolerating the side effects for the entire length of each course at optimum dosage. My hormonal readings indicated a low/normal range of estrogens, and I have had problems with coarse chin hair growth since I was about 32 so I have no doubt that the hormonal problems are the reason that I cannot go off Accutane and not get acne and as I get older, the androgens keep rising. The pill makes me sick and I smoke so that's out of the question. My doctor has me on a maintenance dose of 2-3 40 mg. capsules per week because after my last six month course I still got cysts. Anyway, the maintenance dose works, but after a year and a half of taking Accutane I was becoming less tolerant of the side effects of even a maintenance dose (headaches, excessive dryness, etc.). Well, I have managed to combat the headaches and excessive dryness by increasing my Vitamin E intake from 400-800 I.U. per day to 2,000 I.U. of Vitamin E daily. Synthetic Vitamin A causes Vitamin E deficiencies; I know because years ago in the '70s before Accutane was available an osteopath recommended this water-soluble Vitamin A, with a dosage of 400,000 (!) I.U. per day; and miraculously it cleared up my acne, but after 2 years developed Vitamin A toxicity with bad nosebleeds, flaming-hot skin capillaries near my knees and eventually lost about 1/3 of my hair. I stopped taking this preparation after losing my hair. But taking Vitamin E at the time lessened the severity a lot of the side effects associated with this water-soluble Vitamin A. Also, for the joint pains associated with Accutane not only do I take 1500 mg. of calcium and magnesium but take extra Vitamin D (2000 mg. daily) for absorption (from a natural source, not ergocalciferol). The joint pains are gone and because of my experiences I am convinced that only synthetic vitamins cause toxicity symptoms in the body. Well, I could go on, but I just wanted to share some of this information because my side effects were intolerable before.



Follow Ups:


Re: Accutane

Posted by Cathy Wood on January 27, 1999 at 13:28:57:

In Reply to: Re: Accutane posted by Cathy Wood on January 26, 1999 at 20:42:02:

I forgot to say that my hair did grow back. I didn't want to scare anybody out there, because Accutane does cause minor hair thinning and this side effect is listed on the package. But is there anybody that you know of who has taken small doses of Accutane for a long period of time and what their side effects were? It took 2 years before my hair started to fall out from the synthetic Vitamin A described above and I would again have to stop taking Accutane if this happened again. I love the maintenance dose because it controls acne and excessive oil of the face and hair, helps minimize the appearance of pores and scars, etc. But a lot of doctors are afraid to put their female patients on maintenance doses because of the possible birth defects resulting from pregnancy. I had a hard time convincing my doctor that at my age I felt it was more important to look good and that I would not become pregnant. Why do doctors insist on making this a moral issue? It seems even if we agree not to sue and/or have an abortion if becoming pregnant they still think of us as mothers rather than just humans. Maybe a lot of doctors just don't use maintenance doses at all even for males, judging from your readers' mail. But it takes only a very small amount of Accutane to control acne on a long-term basis.

I welcome any comments you may have and think you are providing a great service.




Re: Accutane

Posted by Walt Stoll on January 28, 1999 at 11:34:49:

In Reply to: Re: Accutane posted by Cathy Wood on January 26, 1999 at 20:42:02:

Hi, Cathy.

If you have read the archives for this BB, about acne, accutane and accutane side-effects, you already know what you alternatives are.

If you need testimonials put a note on the BB and title it something like "Acne improvement (Holistic)Testimonials?"

Walt




Return to Dr Stoll Home Page

Post a Message

Main Archives Page

More Acne and Accutane archives